Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 261, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 8, 2025, 5:26 PM CDT for 4 counties in Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2025, 5:26 PM CDT (22:26 UTC)
- Expired
- Sep 8, 2025, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barber County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted.
851
WUUS53 KDDC 082226
SVRDDC
KSC007-033-097-151-082315-
/O.NEW.KDDC.SV.W.0261.250908T2226Z-250908T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
526 PM CDT Mon Sep 8 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southeastern Kiowa County in south central Kansas...
Northwestern Barber County in south central Kansas...
Northeastern Comanche County in south central Kansas...
Southwestern Pratt County in south central Kansas...
* Until 615 PM CDT.
* At 525 PM CDT, a severe thunderstorm was located near Belvidere,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Belvidere around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3751 9923 3758 9912 3745 9886 3728 9904
TIME...MOT...LOC 2225Z 323DEG 15KT 3750 9911
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT2 follow-up statements
241
WWUS53 KDDC 082244
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
544 PM CDT Mon Sep 8 2025
KSC151-082253-
/O.CAN.KDDC.SV.W.0261.000000T0000Z-250908T2315Z/
Pratt KS-
544 PM CDT Mon Sep 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PRATT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Kansas.
&&
LAT...LON 3747 9918 3754 9909 3751 9901 3747 9901
3747 9891 3745 9886 3728 9904
TIME...MOT...LOC 2243Z 323DEG 15KT 3744 9905
$$
KSC007-033-097-082315-
/O.CON.KDDC.SV.W.0261.000000T0000Z-250908T2315Z/
Kiowa KS-Barber KS-Comanche KS-
544 PM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN KIOWA...NORTHWESTERN BARBER AND NORTHEASTERN
COMANCHE COUNTIES...
At 543 PM CDT, a severe thunderstorm was located very near Belvidere,
moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Kiowa, northwestern Barber and northeastern Comanche
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9918 3754 9909 3751 9901 3747 9901
3747 9891 3745 9886 3728 9904
TIME...MOT...LOC 2243Z 323DEG 15KT 3744 9905
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT439
WWUS53 KDDC 082303
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
603 PM CDT Mon Sep 8 2025
KSC007-033-097-082315-
/O.CON.KDDC.SV.W.0261.000000T0000Z-250908T2315Z/
Kiowa KS-Barber KS-Comanche KS-
603 PM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN KIOWA...NORTHWESTERN BARBER AND NORTHEASTERN
COMANCHE COUNTIES...
At 603 PM CDT, a severe thunderstorm was located near Sun City,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Belvidere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3742 9914 3747 9905 3744 9897 3741 9890
3728 9904
TIME...MOT...LOC 2303Z 323DEG 15KT 3737 9899
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:50 PM CDT, 2 hours 36 minutes earlier. Its key messages:
- Storms potential tonight... very uncertain still
- More storm potential tomorrow
- Drier midweek
Area forecast discussion, Sep 8, 2:50 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 250 PM CDT Mon Sep 8 2025 .KEY MESSAGES... - Storms potential tonight... very uncertain still - More storm potential tomorrow - Drier midweek && .DISCUSSION... Issued at 300 PM CDT Mon Sep 8 2025 The early morning storms have lingered longer than previously thought. This could have an impact on storm potential for this evening. The two main ways are if the storms will impact CAPE at all. The second is if the storms will lay out an outflow boundary that could trigger an evening isolated storm or two. The CAMs are all over the place with storm potential and location. Some of the CAMs have zero storms at all. I could see this potential. If a storm does develop, there is enough shear for an isolated supercell. The main threat would be very large hail (2-4") should a supercell sustain itself. SPC has a 2% tornado, but Kansas tornadoes in September are very rare... seems dubious. Since this is such a low confidence forecast, have broadbrushed 20% pops across the FA. The good news is that the rest of the 99% FA should see nothing and no impacts. Storm coverage tonight could potential impact coverage tomorrow. Therefore, another low confidence forecast in storm development and location exists for tomorrow. Have broadbrushed 20% across the FA for tomorrow. Some of the storms could be strong or even severe, if they develop in the first place. Otherwise, highs Tuesday will be well into the 80s. A few 90F readings cannot be ruled out across the Oklahoma border. Cannot rule out isolated storm coverage Wednesday evening. Again, storm development and location still remains very uncertain in this flow pattern. The NBM pops are fine for now. Otherwise, highs will be very warm with values in the upper 80s to around 90F. Lows will be mild and in the 60s heading into Thursday morning. Both the deterministic models as well as their ensemble counterparts show shortwave ridging for Thursday. This would support the notion of a dry forecast. Highs should peak into the lower 90s under this mid level ridge. Lows in the morning will continue to be mild with values in the 60s. By next weekend, an upper level wave may start to approach the area from the west and northwest. This would reintroduce pops and storms chances back in the forecast. Some good news is that we could potentially see cooler highs as these storm chances linger through the weekend. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1111 AM CDT Mon Sep 8 2025 VFR expected through TAF pd. It remains very uncertain tonight where storms will be. Models are not in any agreement. Therefore, do not have high enough confidence to insert TSRA in the TAFs for now. Will watch and amend if trends become any more clear with time. Otherwise breezy southerly winds 15-25 kt with higher gusts will continue during the daylight hours. Winds should subside by dusk. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Sugden
Hazardous weather outlook, Sep 8, 2:06 AM CDT, 15 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 206 AM CDT Mon Sep 8 2025 KSZ030-031-043>046-061>066-074>081-084>090-090715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 206 AM CDT Mon Sep 8 2025 /106 AM MDT Mon Sep 8 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of thunderstorms, some potentially severe, is possible Tuesday afternoon and evening. While spatiotemporal discrepancies between guidance members decreases confidence, the highest probability of thunderstorms exists west of US-283. Primary hazards will be large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
In the hours before
Local storm report, Sep 8, 4:51 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
451 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Hail Greensburg 37.61N 99.29W
09/08/2025 M1.00 Inch Kiowa KS Storm Chaser
&&Local storm report, Sep 8, 5:00 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
500 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM Hail Hudson 38.11N 98.66W
09/08/2025 E1.75 Inch Stafford KS Public
&&Local storm report, Sep 8, 5:03 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
503 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM Hail 4 N Hudson 38.16N 98.66W
09/08/2025 E1.75 Inch Stafford KS Public
&&Local storm report, Sep 8, 5:09 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
509 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Hail Ashland 37.19N 99.77W
09/08/2025 M1.00 Inch Clark KS Public
&&Local storm report, Sep 8, 5:10 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
510 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Ashland 37.19N 99.77W
09/08/2025 E1.75 Inch Clark KS Public
&&Local storm report, Sep 8, 5:22 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
522 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Ashland 37.19N 99.77W
09/08/2025 M2.75 Inch Clark KS Public
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:23 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 53 min |
| Sep 8, 11:37 AM CDT | Special Weather Statement | DDC | Pratt | 23 min |
| Sep 8, 12:41 PM CDT | Special Weather Statement | DDC | Stafford | 19 min |
| Sep 8, 1:00 PM CDT | Special Weather Statement | DDC | Stafford | 30 min |
| Sep 8, 1:29 PM CDT | Special Weather Statement | DDC | Stafford | 46 min |
| Sep 8, 1:33 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 24 min |
| Sep 8, 3:13 PM CDT | Special Weather Statement | DDC | Pratt | 47 min |
| Sep 8, 3:57 PM CDT | Special Weather Statement | DDC | Pratt | 33 min |
| Sep 8, 4:29 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
| Sep 8, 4:31 PM CDT | Special Weather Statement | DDC | Barber | 44 min |
| Sep 8, 4:34 PM CDT | Special Weather Statement | DDC | Kiowa | 41 min |
| Sep 8, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 47 min |
| Sep 8, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 39 min |
| Sep 8, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Sep 8, 5:22 PM CDT | Tornado Warning | DDC | Clark | 38 min |
| Sep 8, 6:13 PM CDT | Special Weather Statement | DDC | Comanche | 47 min |
| Sep 8, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 50 min |
| Sep 8, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.